Sergi Elizalde - Allowed patterns of β -shifts

dmtcs:2911 - Discrete Mathematics & Theoretical Computer Science, January 1, 2011, DMTCS Proceedings vol. AO, 23rd International Conference on Formal Power Series and Algebraic Combinatorics (FPSAC 2011) - https://doi.org/10.46298/dmtcs.2911
Allowed patterns of β -shifts

Authors: Sergi Elizalde ORCID-iD

    For a real number $β >1$, we say that a permutation $π$ of length $n$ is allowed (or realized) by the $β$-shift if there is some $x∈[0,1]$ such that the relative order of the sequence $x,f(x),\ldots,f^n-1(x)$, where $f(x)$ is the fractional part of $βx$, is the same as that of the entries of $π$ . Widely studied from such diverse fields as number theory and automata theory, $β$-shifts are prototypical examples of one-dimensional chaotic dynamical systems. When $β$ is an integer, permutations realized by shifts have been recently characterized. In this paper we generalize some of the results to arbitrary $β$-shifts. We describe a method to compute, for any given permutation $π$ , the smallest $β$ such that $π$ is realized by the $β$-shift.


    Volume: DMTCS Proceedings vol. AO, 23rd International Conference on Formal Power Series and Algebraic Combinatorics (FPSAC 2011)
    Section: Proceedings
    Published on: January 1, 2011
    Imported on: January 31, 2017
    Keywords: beta-shift,forbidden pattern,consecutive pattern,shift map,real base expansion,dynamical system,[MATH.MATH-CO] Mathematics [math]/Combinatorics [math.CO],[INFO.INFO-DM] Computer Science [cs]/Discrete Mathematics [cs.DM]

    Share

    Consultation statistics

    This page has been seen 157 times.
    This article's PDF has been downloaded 134 times.